Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Feb 11, 2026, 12:22 PM PST for 6 counties in California. It took effect at Feb 12, 2026, 10:00 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2026, 12:22 PM PST (20:22 UTC)
- In effect from
- Feb 12, 2026, 10:00 PM PST
- Expired
- Feb 14, 2026, 4:00 AM PST
- In force
- 30 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WHUS46 KMTR 112022 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1222 PM PST Wed Feb 11 2026 CAZ006-505-509-530-121300- /O.NEW.KMTR.BH.S.0007.260213T0600Z-260214T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 1222 PM PST Wed Feb 11 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... * WHAT...An increased risk of sneaker waves and strong rip currents with breaking waves of 14 to 19 feet. * WHERE...Northwest facing Pacific Coast beaches. * WHEN...From Thursday evening through late Friday night. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
4 follow-up statements
448 WHUS46 KMTR 121225 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 425 AM PST Thu Feb 12 2026 CAZ006-505-509-530-122300- /O.CON.KMTR.BH.S.0007.260213T0600Z-260214T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 425 AM PST Thu Feb 12 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE FRIDAY NIGHT... * WHAT...An increased risk of sneaker waves and strong rip currents with breaking waves of 14 to 19 feet. * WHERE...Northwest facing Pacific Coast beaches. * WHEN...From Thursday evening through late Friday night. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
676 WHUS46 KMTR 121901 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1101 AM PST Thu Feb 12 2026 CAZ006-505-509-530-130500- /O.CON.KMTR.BH.S.0007.260213T0600Z-260214T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 1101 AM PST Thu Feb 12 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH LATE FRIDAY NIGHT... * WHAT...An increased risk of sneaker waves and strong rip currents with breaking waves of 14 to 19 feet. * WHERE...Northwest facing Pacific Coast beaches. * WHEN...From 10 PM PST this evening through late Friday night. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
934 WHUS46 KMTR 130417 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 817 PM PST Thu Feb 12 2026 CAZ006-505-509-530-141200- /O.CON.KMTR.BH.S.0007.260213T0600Z-260214T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 817 PM PST Thu Feb 12 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...An increased risk of sneaker waves and strong rip currents with breaking waves of 14 to 19 feet. * WHERE...Northwest facing Pacific Coast beaches. * WHEN...From 10 PM PST this evening through 4 AM PST Saturday. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
384 WHUS46 KMTR 141205 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 405 AM PST Sat Feb 14 2026 CAZ006-505-509-530-141315- /O.EXP.KMTR.BH.S.0007.000000T0000Z-260214T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 405 AM PST Sat Feb 14 2026 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 11, 10:21 AM PST, 2 hours 1 minute earlier. Its key messages:
- Updated at 1258 AM PST Wed Feb 11 2026
- Rain showers with a slight chance for embedded thunderstorms today
- Unsettled weather returns Saturday and persists into next week
Area forecast discussion, Feb 11, 10:21 AM PST, 2 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service San Francisco CA
1021 AM PST Wed Feb 11 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1258 AM PST Wed Feb 11 2026
- Rain showers with a slight chance for embedded thunderstorms
today
- Unsettled weather returns Saturday and persists into next week
&&
.UPDATE...
Issued at 927 AM PST Wed Feb 11 2026
The forecast remains on track this morning. A slow moving upper
level low will wobble slightly south along the coast over the next
24 hours. Numerous bands of light to moderate showers will move
onshore during that time, with the rainfall totals expected to be
beneficial with little to no flooding concerns. Winds will be
gusty at times primarily along the coastal ranges this afternoon,
before easing this evening. The strongest gusts will be along the
coast from Monterey south through Big Sur this afternoon with a
60% chance of gusts up to 35mph, and a 15% chance farther north in
the East Bay Hills. Similar to the winds, the coastal ranges will
see the most rainfall today and tonight with portions of the Santa
Cruz mountains and the Santa Lucias receiving over an inch. Most
inland areas and lower lying coastal locations will be lucky to
see a 0.25" of rainfall. Beyond today and tonight, we mostly dry
out for Thursday and Friday. Rain chances Saturday afternoon
increase across the North Bay, then spread south across the
remainder of our area Saturday night into Sunday.
&&
.SHORT TERM...
Issued at 1258 AM PST Wed Feb 11 2026
(Today and tonight)
A gale force low pressure system off the Central Coast will ride
northward, parallel to the California Coast today. It will weaken as
it does so, allowing the pressure gradient to relax and southerly
winds to relatively diminish. Rain showers with a slight chance of
embedded thunderstorms will continue today. The three ingredients
needed for a thunderstorm of lift, instability, and moisture will
all be in place, even if the instability and moisture are on the low
end. The low shear environment and nearly uni-directional wind
profile will result in a low potential for any kind of rotation.
Impacts wise, drivers can expect slick roadways and ponding on
roadways. If a thunderstorm were to develop, lightning, locally
heavy rainfall leading to localized flooding, pea size hail, and
erratic/gusty winds are all potential hazards.
&&
.LONG TERM...
Issued at 1258 AM PST Wed Feb 11 2026
(Thursday through Tuesday)
Dry conditions and near normal temperatures return Thursday and
persist into Friday as the surface low dissipates and surface high
pressure builds into the West. Global ensemble clusters are in
agreement that upper-level heights will begin falling Saturday.
Upper-level longwave troughing will develop off the West Coast and
be the primary driver of the weather for the rest of the long term.
ECMWF Ens and GFS Ens are in agreement that an upper-level low gets
pinched off the longwave trough and a surface low develops by
Saturday. There is uncertainty after the weekend stemming from the
progression and strength of the low feature. While confidence is
still high that it will rain from Saturday on, there is about a half
an inch of spread each day of Saturday, Sunday, and Monday. The
official total rainfall forecast seems to be beneficial right now
with no mainstem river flooding expected, largely in part to the
recent dry spell. Winds will also increase Sunday into next week
with low probabilities (less than 20%) for gusts in excess of 45 mph.
&&
.AVIATION...
(18Z TAFS)
Issued at 1019 AM PST Wed Feb 11 2026
VFR is forecast to prevail at most TAF sites, with the exception
of intermittent MVFR ceilings at KSTS, KHAF, and KAPC. The main
low pressure feature to the west will remain stationary and bring
waves of SHRA and south to east winds. Confidence in precip is
high, but confidence in wind gust magnitudes is medium and the
latest TAF set adjusts winds downward by around 5 to 8 knots. By
this evening, winds will trend more easterly and continue to
diminish. In fact, at KAPC and KSTS, NE'ly winds are forecast in
later periods of the TAF. The greatest coverage of SHRA is
anticipated to between now and through 02Z, though areas such as
OAK, SJC, and to some degree APC, may see a lower coverage due to
terrain features to the west and south of these sites. TS cannot
be completely discounted and the best chances, around 5-10%,
reside at TAF sites along the Pacific Coast.
Vicinity of SFO...SE'ly winds near or above 13 knots will likely
encourage a SE plan config through the afternoon hours. Some
guidance has trended a little quicker with the potential for winds
to drop down to or below 10 knots by 00Z, but the model consensus
is closer to 02Z. In addition, brief wind shifts to more of an
easterly wind cannot be discounted, with more erratic wind
directions near SHRA. Confidence is high that between 01Z-03Z the
coverage of precipitation will diminish and winds will subside
such that there's more flexibility in runway configs. While VFR is
anticipated, IMC due to cigs at or below FL050 are forecast.
SFO Bridge Approach...IMC due to cigs at or below FL050 are
forecast through the TAF cycle.
Monterey Bay Terminals...Rain showers will continue through this
afternoon and into the early evening hours. IFR visibility,
especially at MRY, cannot be discounted with brief stints of
SHRA/+SHRA. South to east winds are forecast, though confidence in
gust magnitude is low. I've opted to omit gusts from KSNS due to
the weaker wind field. At MRY, however, gusts in the 22-25 knot
range are advertised as winds aloft here remain stronger.
&&
.MARINE...
(Today through Monday)
Issued at 343 AM PST Wed Feb 11 2026
Gusty winds continue through late morning before diminishing. Gale
force gusts remain possible across the inner coastal waters
through late this morning. Winds will generally be out of east to
southeast but will remain variable through Thursday thanks to a
low pressure system linger offshore of California. Rain and a
slight chance of thunderstorms persist through early Thursday.
Moderate seas continue before seas increase and unsettled weather
returns over the weekend as the next storm system approaches.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 3 PM PST this afternoon for Pigeon Pt
to Pt Pinos 10-60 NM-Pt Arena to Pt Reyes 0-10 nm-Pt Pinos
to Pt Piedras Blancas 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm-
SF Bay N of Bay Bridge.
Small Craft Advisory until 9 PM PST this evening for Mry Bay-
Pigeon Pt to Pt Pinos 0-10 nm.
&&
SHORT TERM...Sarment
LONG TERM....Sarment
AVIATION...Bain
MARINE...Bain
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Local storm report, Feb 11, 10:47 AM PST, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
1047 AM PST Wed Feb 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Flood California 1 and De Ang 36.18N 121.70W
02/10/2026 Monterey CA Newspaper
Highway 1 in Big Sur was temporarily closed
Tuesday night due to a rockslide and
flooding. The road was closed around 11 p.m.
from Partington Ridge Road to Ragged Point
and was fully reopened at 8:45 a.m,
according to the California Highway Patrol
and Caltrans.
https://www.ksbw.com/article/highway-1-in-big-sur-reopens-after-rock-slide/70313699?utm_medium=email&utm_campaign=Email%20-%20Local%20Breaking%20News&utm_source=698cb4b52b25eccef52eb2c48d070c6f&brzu=2ae1873ae640acd9e90f8f92dce8a5126556082b13201c2d58338f6f6b875439&lctg=68d2f0eb4ce96600633eccc1.
&&
cwThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:14 AM PST | Small Craft Advisory | MTR | 12 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.